Alert archive / Texas / Flash Flood Warnings in 2018

Flash Flood Warning 7, NWS Brownsville, TX

June 20, 2018Willacy County, Texas

NWS Brownsville, TX issued this flash flood warning at Jun 20, 2018, 6:42 AM CDT for Willacy County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2018, 6:42 AM CDT (11:42 UTC)
Expired
Jun 20, 2018, 10:45 AM CDT
In force
4 hr
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

County Willacy County, TX

The radar

The Brownsville radar (KBRO), 61 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2018-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2018-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
431 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

164 
WGUS54 KBRO 201142
FFWBRO
TXC489-201545-
/O.NEW.KBRO.FF.W.0007.180620T1142Z-180620T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
642 AM CDT WED JUN 20 2018

The National Weather Service in Brownsville has issued a

* Flash Flood Warning for...
  Willacy County in Deep South Texas...

* Until 1045 AM CDT.

* At 640 AM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to 10 inches of rain have 
  already fallen within the warned area. Flash flooding is expected 
  to continue. 

* Some locations that will experience flooding include...
  Raymondville, Lyford, Port Mansfield, Lasara, Sebastian, San
  Perlita, Port Mansfield Airport, Willamar, Yturria and Lyford
  Elementary School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 2651 9743 2648 9745 2647 9742 2645 9746
      2645 9741 2642 9745 2642 9744 2633 9746
      2634 9746 2630 9753 2635 9786 2643 9786
      2644 9797 2661 9796 2660 9744 2651 9740

$$

TOMASELLI
2 follow-up statements
725 
WGUS74 KBRO 201522
FFSBRO

Flash Flood Statement
National Weather Service Brownsville TX
1022 AM CDT WED JUN 20 2018

TXC489-201545-
/O.CON.KBRO.FF.W.0007.000000T0000Z-180620T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Willacy TX-
1022 AM CDT WED JUN 20 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
WILLACY COUNTY...

At 1019 AM CDT, Doppler radar indicated heavy rain has fallen across 
the warned area. 4 to 8 inches of rain have fallen. Flash flooding 
is expected to continue across the warning area.

Some locations that will experience flooding include...
Raymondville, Lyford, Port Mansfield, Sebastian, San Perlita, Port
Mansfield Chamber Of Commerce, Reber Memorial Library, Port Mansfield
Airport, Porfirio and Raymondville High School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 2651 9743 2648 9745 2647 9742 2645 9746
      2645 9741 2642 9745 2642 9744 2633 9746
      2634 9746 2630 9753 2635 9786 2643 9786
      2651 9779 2661 9774 2660 9744 2651 9740

$$

CASTILLO
501 
WGUS74 KBRO 201550
FFSBRO

Flash Flood Statement
National Weather Service Brownsville TX
1050 AM CDT WED JUN 20 2018

TXC489-201559-
/O.EXP.KBRO.FF.W.0007.000000T0000Z-180620T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Willacy TX-
1050 AM CDT WED JUN 20 2018

...THE FLASH FLOOD WARNING FOR WILLACY COUNTY HAS EXPIRED...

The heavy rain has ended. Flash flooding is no longer expected to 
pose a threat. Please continue to heed any remaining road closures.

LAT...LON 2651 9743 2648 9745 2647 9742 2645 9746
      2645 9741 2642 9745 2642 9744 2633 9746
      2634 9746 2630 9753 2635 9786 2643 9786
      2651 9779 2661 9774 2660 9744 2651 9740

$$

CASTILLO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 3:47 AM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 20, 3:47 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
347 AM CDT Wed Jun 20 2018

.SHORT TERM (Now through Thursday): KBRO Doppler radar is lighting
up like a Christmas tree, especially along and east of the
Interstate 69E corridor, including the Lower Texas coastal waters,
with scattered to numerous heavy showers and thunderstorms steadily
developing. Closed 500 mb low pressure over Deep South Texas and the
Rio Grande Valley, the mechanism for the convection, will meander
over the region today before being forced farther south into Mexico
tonight and Thursday due to 500 mb high pressure building out of the
Desert Southwest. For the entire forecast period, however, scattered
to numerous showers and thunderstorms with locally heavy rainfall
are forecast. A Flash Flood Watch remains in effect for the entire
BRO CWFA except Zapata and Starr Counties until around sunset this
evening. Depending on the duration and coverage of convection today,
the Watch may have to be extended in time and space by a successive
shift.

.LONG TERM (Thursday Night through Tuesday): A few residual
showers will be possible to start the long term period, however,
an elongated upper level high will nose into the region from the
west as the ULL finally drops southwest away from the RGV. This
will allow temperatures to warm back to above average for the
region as we head into the upcoming weekend. Breezy conditions are
then expected this weekend as pressure gradient increases between
surface high pressure near Florida and lee side trough up stream
of Deep South Texas. Globals show an inverted upper trough move
overhead by early next week, which will increase POPs just a bit.
Overall confidence is rather low, however, another shot of rain
may be possible at this time.

&&

.MARINE (Now through Thursday): Since Buoy 42020 along the Lower
Texas Coast has gone adrift, neighboring Buoy 42019 along the
Middle Texas Coast reports east-southeast winds around 21 knots
gusting to around 25 knots with seas slightly over 6 feet with a
period of 8 seconds at 150 CDT/650 UTC. Slightly adverse marine
conditions are expected during the forecast period due to an
enhanced surface pressure gradient and moderate swells approaching
from across the Gulf of Mexico. Small Craft Exercise Caution will
likely be needed for portions of the Lower Texas coastal waters
through Thursday.

(Thursday Night through Tuesday): Marine conditions will gradually
improve somewhat toward the end of the week, however, a
strengthening low level flow will help cause possible hazardous
boating conditions again later this weekend. The stubborn
southerly flow will again increase swells and an increase in
surface winds will also build wind waves. Pressure gradient will
again begin to relax a bit by early week allowing for improved
marine conditions to begin the new workweek.

.HYDROLOGY: The Flood Warning for the Los Olmos Creek near
Falfurrias in Brooks County has been extended until this evening.
Minor flooding is occurring and minor flooding is forecast.
Conditions will improve Thursday through Saturday as the level of
the creek steadily falls.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  89  78  87  78 /  80  80  60  30
BROWNSVILLE          90  78  89  78 /  80  70  60  20
HARLINGEN            90  77  89  78 /  80  70  60  30
MCALLEN              91  78  90  78 /  80  60  60  30
RIO GRANDE CITY      91  76  92  76 /  80  60  60  40
SOUTH PADRE ISLAND   84  79  85  79 /  80  80  60  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through this evening for TXZ249>251-253>257-
     351-353.

GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term/Aviation/Hydro...Tomaselli-66
Long Term/RDA...Frye-55
Hazardous weather outlook, Jun 19, 5:07 PM CDT, 13 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
507 PM CDT Tue Jun 19 2018

TXZ248>257-351-353-202215-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
507 PM CDT Tue Jun 19 2018

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

A Flash Flood Watch is in effect for Cameron, Willacy, Hidalgo,
Brooks, Kenedy, and Jim Hogg counties through tonight.

Showers and thunderstorms, some with heavy rainfall, will
continue across portions of the Rio Grande valley and northern
ranchlands today. Abundant tropical moisture across the area will
likely produce minor flooding across portions of deep south Texas,
especially across low-lying and poor drainage areas.

There is a high risk of rip currents at the beaches of South
Padre Island and Boca Chica beach.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Flash Flood Watch is in effect for Cameron, Willacy, Hidalgo,
Brooks, Kenedy, and Jim Hogg counties through Wednesday evening.

Showers and thunderstorms, some with heavy rainfall, will
continue across portions of the Rio Grande valley and northern
ranchlands through Thursday. Localized flooding will continue in
heavier showers and thunderstorms.

An elevated risk of rip currents is expected through the period
due to building swells across the western Gulf of Mexico.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-202215-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
507 PM CDT Tue Jun 19 2018

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

Showers and thunderstorms, some with heavy rainfall, will
continue and across the coastal waters. Winds and seas will be
higher in and near thunderstorms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Showers and thunderstorms, some with heavy rainfall, will
continue to develop through Thursday. Winds and seas will be
higher in and near thunderstorms and visibilities will be reduced
in heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 20, 5:11 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Brownsville TX
511 AM CDT WED JUN 20 2018

TXZ253-255-201100-
Southern Hidalgo TX-Inland Cameron TX-
511 AM CDT WED JUN 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HIDALGO...
NORTHWESTERN CAMERON AND SOUTHWESTERN WILLACY COUNTIES UNTIL 600 AM
CDT...

At 510 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mercedes, moving east at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Harlingen, Weslaco, San Benito, Alamo, Donna, Mercedes, La Feria,
Elsa, Progreso and Edcouch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2603 9776 2605 9777 2604 9777 2603 9779
      2606 9780 2605 9781 2605 9786 2607 9786
      2605 9797 2607 9803 2604 9804 2604 9807
      2607 9808 2606 9809 2607 9814 2630 9814
      2634 9778 2632 9766 2603 9761
TIME...MOT...LOC 1010Z 265DEG 14KT 2614 9793

FRYE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:53 PM CDTAreal Flood WarningBROBrooks3 hr
Jun 20, 12:04 AM CDTSpecial Marine WarningBRO41 min
Jun 20, 2:40 AM CDTAreal Flood AdvisoryBROWillacy2 hr
Jun 20, 3:05 AM CDTSpecial Marine WarningBRO55 min
Jun 20, 4:02 AM CDTAreal Flood AdvisoryBROCameron, Willacy118 min
Jun 20, 4:14 AM CDTTornado WarningBROCameron31 min
Jun 20, 4:22 AM CDTAreal Flood AdvisoryBROHidalgo83 min
Jun 20, 4:32 AM CDTFlash Flood WarningBROCameron, Hidalgo118 min
Jun 20, 4:48 AM CDTFlash Flood WarningBROWillacy117 min
Jun 20, 5:11 AM CDTSpecial Weather StatementBROHidalgo49 min
Jun 20, 5:14 AM CDTTornado WarningBROCameron, Hidalgo46 min
Jun 20, 5:20 AM CDTFlash Flood Warning EmergencyBROHidalgo9 hr
Jun 20, 5:58 AM CDTSevere Thunderstorm WarningBROCameron, Willacy18 min
Jun 20, 6:27 AM CDTFlash Flood Warning EmergencyBROCameron, Hidalgo7 hr
Jun 20, 7:22 AM CDTFlash Flood WarningBROCameron4 hr
Jun 20, 10:01 AM CDTSpecial Marine WarningBRO119 min
Jun 20, 11:50 AM CDTSpecial Marine WarningBRO115 min
Jun 20, 1:29 PM CDTAreal Flood WarningBROCameron, Hidalgo36 hr
Jun 20, 1:47 PM CDTSpecial Marine WarningBRO118 min
Jun 20, 4:20 PM CDTFlash Flood WarningBROCameron, Willacy115 min
Jun 20, 6:04 PM CDTSpecial Marine WarningBRO116 min
Jun 20, 6:16 PM CDTFlash Flood WarningBROCameron119 min

Nearby

Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.